View Full Version : New to Dexamphetamine...help! :)


Jacstar10
02-22-10, 09:02 PM
Hey guys and gals! :)

I have only been taking my meds (Dexamphetamine) for about 2.5 weeks now and have consistently had trouble sleeping. I try and wear myself out through exercise, reading, writing, ect but as tired as my body is physically, I still seem to be having trouble getting to and staying alseep.

My question is - is this common when starting the medication? My Dr says that it is, but I am a bit concerned that maybe I have been diagnosed incorrectly and either I don't in fact have ADD or Dex may not be for me?

Stories and advice as to how you delt with similar situations would be so appreciated! I am a bit confused... and you guys know better than anyone!

:) Thank you!

dreneeps
03-14-10, 02:11 PM
It definitely is worse at the beginning. It also could be that the dosage is a bit high? I have found it varies with different medications I would suggest you talk to your doctor about:
-Taking something that isn't a timed/extended release. (If that applies.)
-Taking it earlier each day. (If you think that the timing would allow it to wear off early enough to sleep.)
-Trying something else.

I started Vyvanse this week and it is SO long lasting. I believe is is pretty much dexamphetamine based also. I know they are different but, my point is that another similar drug I took. (Adderall XR Brand name) would last all day and wear off at night so I could sleep. With Vyvanse I feel like it's still affecting me by the time my next dose comes around the next morning. I know that one of the main features/appeal of Vyvanse is how long it lasts and I'm sure each medication can be different in this way. Ask yourself if you like the medication. If you do maybe it's just the duration of effect that you should discuss with your doctor.

I was even given adderall for the dual purpose of ADHD and regulating my sleep. I took it>woke up>stayed up>it wore off at night>I was tired and went to sleep.

So probably ask your doctor about something that will wear off sooner and allow you to sleep. I think that is what I am going to do.

Hope this helps